• How far through Xeloda should you start to have side effects?

    Asked by StegalMan on Thursday, May 2, 2013

    How far through Xeloda should you start to have side effects?

    Starting to feel "weird" been less than a week

    5 Answers from the Community

    5 answers
    • CrazyHarry's Avatar

      I had some side effects from the beginning. Although, I was also on radiation at the same time. It got really bad starting about week 4 and continued through 5 weeks post treatment.

      I didn't start pain medication until the middle/end of week 4 under the demands of my oncology nurse. I told her I was not really in pain, just extremely anxious, which turned out to be my reaction to the pain and discomfort I was feeling.

      Hope all goes with your treatment and you have a full recovery.

      over 3 years ago
    • GolfGirl's Avatar

      I started feeling "weird" soon after starting Xeloda; slight fatigue, muscle aches & hot feet (the worst). I've been off Xeloda for a month - it's getting better. Mostly I just didn't feel like myself - thank goodness it was only temporary. Best of luck!

      over 3 years ago
    • condor's Avatar

      Was on Xeloda only short time (5 weeks). 3 pills am/3 pills pm. Ok for 2 weeks after that was terrible.I was being treated for an anal cancer which meant I was having radiotherapy on that area (rectum) therefore I was internally "burnt" the Xeloda gave me the worst dairrhoea imaginable. Going to the bathroom about every 30mins. Burning sensation in the stomach as well as other area, dry reaching, headache, dizziness, constant fatigue and total loss of appetite. I don't consider myself a wimp but I found it terribly hard getting through it. Apparently, I would have been better off having chemo through a drip system.
      Am not ungrateful for the treatment but the long and short of it is it was brutual. My advice is to ask as many questions as you can. I am a woman in my early 50's.

      over 3 years ago
    • StegalMan's Avatar

      Thanks all, I guess I'm normal then, if you don't listen to the other half. Ha!

      over 3 years ago
    • dannerca's Avatar

      I took Xeloda for 6 weeks and radiation, had rectal tumor,, after about week 2 was very weak and no appetite. Of course having radiation in that area was horrible also. with not eating much diarreha was almost a constant. By week 6 I couldnt take the chemo and radiation anymore, but thanks to a very supportive family, I made it through it. I took 6 pills a day also..3/am, 3/pm. I lost about 35 lbs in this 6 week period, which was not good, I found getting a Dairy Queen shake or blizzard helped from losing so much weight. I never had any pain, just weak and very tired all the time. On the upside, get those 6 weeks in and done and you'll be on your way to recovery. Every day once treatment is done gets better. Good Luck to you and keep fighting!!

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.